Hail, Palm Beach
- When
- May 3, 2:30 PM EST to 2:40 PM EST
- Where
- Palm Beach County, 3 mi E of Belle Glade
- Measured
- 1 in hail
- Crop damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 26.680, -80.621
Large hail damaged crops in a field east of Belle Glade.
Thunderstorms formed during the mid to late afternoon hours across the Lake Okeechobee region of South Florida, with 2 reports received of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Thunderstorms formed during the mid to late afternoon hours across the Lake Okeechobee region of South Florida, with 2 reports received of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 3, 2:02 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 302 PM EDT THU MAY 3 2007 .DISCUSSION... CONDITIONS SIMILAR TO THOSE OF 24 HOURS AGO REMAIN IN PLACE ACROSS SOUTH FLORIDA THIS AFTERNOON...WITH THE ATLANTIC COAST SEA BREEZE BOUNDARY MOVING INLAND A BIT FASTER TODAY. ONE VERY IMPORTANT DIFFERENCE...HOWEVER...IS THE NORTHWEST EXTENT OF A DEEP PLUME OF TROPICAL MOISTURE WHICH WAS LOCATED ALONG THE SOUTHEAST COAST YESTERDAY...AND IS NOW AT LEAST AS FAR NORTH AS THE LAKE OKEECHOBEE AREA. LOW-LEVEL CONVERGENCE ALONG THE ATLANTIC/GULF SEA BREEZE BOUNDARIES AND OTHER MESOSCALE BOUNDARIES WILL BE MORE THAN SUFFICIENT TO GENERATE SCATTERED CONVECTION ACROSS THE ENTIRE AREA THROUGH EARLY EVENING...ESPECIALLY GIVEN NORTHWARD ADVECTION OF MOISTURE AND SLOWLY COOLING MID-LEVEL TEMPERATURES ASSOCIATED WITH VORT MAX APPROACHING FROM THE WEST. INCREASING EASTERLY COMPONENT TO STEERING FLOW MAY MAINTAIN REMNANTS OF AFTERNOON/EVENING ACTIVITY ALONG THE WEST COAST THROUGH THE PRE-DAWN HOURS ON FRIDAY. SHORT TERM MODEL SOLUTIONS AGREE THAT VERY LITTLE CHANGE ON THE SYNOPTIC SCALE WILL OCCUR ACROSS SOUTH FLORIDA THROUGH SATURDAY... AND EXPECT ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS ON FRIDAY DESPITE SUSPICIOUSLY DRY PROGS FROM THE GFS/ECMWF/UKMET. MEANWHILE...NORTHWEST FLOW ALOFT WILL BECOME MORE PRONOUNCED FROM FRIDAY INTO SATURDAY...AS OMEGA BLOCK BUILDS OVER THE CENTRAL PLAINS IN RESPONSE TO DEEPENING UPPER TROUGHS OVER THE CANADIAN MARITIMES AND ROCKY MOUNTAINS. THIS FAVORABLE UPPER LEVEL PATTERN COMBINED WITH SUFFICIENT LOW-LEVEL MOISTURE/CONVERGENCE WILL RESULT IN WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS AGAIN ON BOTH SATURDAY AND SUNDAY AFTERNOONS...ALTHOUGH SUBTLE WARMING ALOFT WILL GRADUALLY LIMIT THE COVERAGE OF THUNDERSTORMS THROUGH THE END OF THE WEEKEND. NO MAJOR CHANGES WILL BE MADE TO THE FORECAST REASONING IN THE EXTENDED PERIODS...WITH A LATE SEASON COLD FRONT STILL ON SCHEDULE TO PASS ACROSS THE AREA ON MONDAY. ALTHOUGH COOLING AND DRYING WILL NOT BE SIGNIFICANT WITH THIS FRONTAL PASSAGE...IT WILL BE NOTICEABLE AS A CANADIAN SURFACE HIGH FILTERS INTO THE REGION. CLOUDY AND BREEZY CONDITIONS WILL ACCOMPANY THE FRONTAL PASSAGE ON MONDAY...ALONG WITH THE POTENTIAL FOR A WIDESPREAD AREA OF POSTFRONTAL LIGHT RAIN. OTHERWISE...THERE WILL BE NEGLIGIBLE CHANCES FOR SHOWERS FOR THE REMAINDER OF THE WEEK IN A PERSISTENT EASTERLY FLOW REGIME. && .AVIATION... GENERALLY VFR CONDITIONS ANTICIPATED THROUGHOUT THIS FORECAST PERIOD...WITH MVFR A POSSIBILITY IN THE EVENT THAT ANY CONVECTION OR REMNANTS OF CONVECTION AFFECT THE AREA TERMINALS. WILL LEAVE VCSH/CB GROUPS IN THE FORECAST THROUGH 04/03Z...WITH CONDITIONS EXPECTED TO IMPROVE ALONG BOTH COASTS WITH THE LOSS OF DIURNAL HEATING. && .MARINE... NO MARINE WEATHER CONCERNS IN THIS FORECAST PERIOD...WITH EAST WINDS OF 5-15 KNOTS AND SEAS OF 1-3 FEET ANTICIPATED THROUGH THE BEGINNING OF NEXT WEEK. STRONGER EAST-NORTHEAST FLOW FOLLOWING COLD FRONTAL PASSAGE ON MONDAY WILL RESULT IN SEAS BUILDING INTO THE 4-6 FOOT RANGE AND REMAINING IN THIS RANGE FOR MUCH OF NEXT WEEK. THE ATLANTIC COAST RIP CURRENT THREAT WILL ALSO BE INCREASING BEYOND MONDAY...GIVEN STRONGER ONSHORE FLOW COMPONENT. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS IN THIS FORECAST PERIOD...WITH MINIMUM AFTERNOON RH VALUES REMAINING IN THE 35-40 PERCENT RANGE FOR INTERIOR LOCATIONS. LOW-LEVEL MOISTURE WILL REMAIN SUFFICIENTLY DEEP THROUGH THE END OF THE WEEKEND TO PREVENT FIRE WEATHER CONCERNS...AND EAST-NORTHEASTERLY FLOW OFF THE ATLANTIC WILL CONTINUE THIS TREND INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 84 72 83 / 10 20 10 20 FORT LAUDERDALE 74 85 73 84 / 10 20 10 20 MIAMI 72 87 72 86 / 10 20 10 20 NAPLES 70 85 69 86 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...60/BD
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT THU MAY 3 2007 FLZ063-066>075-040000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 200 PM EDT THU MAY 3 2007 ...SCATTERED THUNDERSTORMS OVER INTERIOR AND EAST COAST TODAY... ...A FEW STORMS COULD PRODUCE STRONG GUSTS, SMALL HAIL AND HEAVY RAIN... ...ISOLATED WATERSPOUTS POSSIBLE OVER ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MAINLAND SOUTH FLORIDA TODAY AS BOTH EAST AND WEST COAST SEA BREEZES AS WELL AS LAKE BREEZES COLLIDE. DIURNAL HEATING WILL INTERACT WITH THESE BOUNDARIES TO RESULT IN SCATTERED THUNDERSTORMS. THESE STORMS WILL MAINLY DEVELOP OVER INLAND AREAS AND DRIFT SLOWLY NORTHEASTWARD THROUGH THE AFTERNOON AND EVENING HOURS. WATERSPOUTS:THERE IS A MODERATE RISK OF WATERSPOUTS OVER THE ATLANTIC WATERS AS LINES OF SHOWERS AND THUNDERSTORMS MOVE SLOWLY OVER THESE WATERS TODAY. WIND: THE STRONGEST STORMS THAT DEVELOP TODAY COULD PRODUCE WIND GUST IN THE 40 TO 50 MPH RANGE. HAIL: SMALL HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: LOCALLY HEAVY RAIN AND PONDING OF WATER IN POORLY DRAINED AREAS IS POSSIBLE, ESPECIALLY OVER THE EASTERN METRO AREAS AND JUST EAST OF LAKE OKEECHOBEE, DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE OF THUNDERSTORMS OVER WESTERN INTERIOR AND WEST COAST FRIDAY AND A SLIGHT CHANCE OF THUNDERSTORMS ALL OF SOUTH FLORIDA, EXCEPT EASTERN METRO AREAS SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1243 PM EDT THU MAY 3 2007 FLZ068-031730- PALM BEACH EASTERN FL- 1243 PM EDT THU MAY 3 2007 AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROYAL PALM BEACH...OR 13 MILES SOUTHWEST OF RIVIERA BEACH...MOVING SOUTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60/BD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT THU MAY 3 2007 FLZ072-031900- BROWARD METROPOLITAN FL- 203 PM EDT THU MAY 3 2007 AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION I-75 AND U.S. 27...OR JUST NORTH OF WESTON...MOVING SOUTH AT 5 MPH. THIS STORM WILL AFFECT WESTON AND THE FAR WESTERN SUBURBS OF BROWARD COUNTY. THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 225 PM EDT THU MAY 3 2007 FLZ073-075-031930- WESTERN DADE FL-MAINLAND MONROE FL- 225 PM EDT THU MAY 3 2007 AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PA-HAY OKEE OVERLOOK...OR 24 MILES NORTH OF FLAMINGO...MOVING SOUTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE HEAVY RAINFALL...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 244 PM EDT THU MAY 3 2007 FLZ067-071-031930- WESTERN BROWARD FL-PALM BEACH WESTERN FL- 244 PM EDT THU MAY 3 2007 AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...OR 22 MILES WEST OF CORAL SPRINGS. THIS STORM WAS NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
The Miami radar (KAMX), 121 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
2 hail. Local standard time, as filed.
Large hail damaged crops in a field east of Belle Glade.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34254, 34253.